Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 98, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 21, 2025, 3:07 PM CDT for Wilson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2025, 3:07 PM CDT (20:07 UTC)
- Expired
- Aug 21, 2025, 5:16 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154
WGUS54 KEWX 212007
FFWEWX
TXC493-212315-
/O.NEW.KEWX.FF.W.0098.250821T2007Z-250821T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
307 PM CDT Thu Aug 21 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
West Central Wilson County in south central Texas...
* Until 615 PM CDT.
* At 307 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Elmendorf and Canada Verde.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2918 9821 2908 9837 2911 9841 2913 9840
2916 9837 2921 9833 2924 9830 2926 9829
2929 9826 2931 9825 2921 9810
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
271 follow-up statement
647
WGUS74 KEWX 212216
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
516 PM CDT Thu Aug 21 2025
TXC493-212226-
/O.CAN.KEWX.FF.W.0098.000000T0000Z-250821T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wilson TX-
516 PM CDT Thu Aug 21 2025
...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL WILSON COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 2918 9821 2908 9837 2911 9841 2913 9840
2916 9837 2921 9833 2924 9830 2926 9829
2929 9826 2931 9825 2921 9810
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 1:48 PM CDT, 1 hour 19 minutes earlier. Its key messages:
- Pockets of heavy rain are possible for the rest of this afternoon and early evening that could lead to localized flooding
- Chances of rain continue across most areas on Friday with pockets of heavy rain possible along and east of Interstate 37 and south of Interstate 35, and the coastal plains. Localized flooding possible.
- Drier for some areas on Saturday with dry conditions spreading across most locations on Sunday
- Wetter conditions return on Tuesday into Wednesday as a storm track moves across the Southern Plains
Area forecast discussion, Aug 21, 1:48 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 148 PM CDT Thu Aug 21 2025 .KEY MESSAGES... - Pockets of heavy rain are possible for the rest of this afternoon and early evening that could lead to localized flooding - Chances of rain continue across most areas on Friday with pockets of heavy rain possible along and east of Interstate 37 and south of Interstate 35, and the coastal plains. Localized flooding possible. - Drier for some areas on Saturday with dry conditions spreading across most locations on Sunday - Wetter conditions return on Tuesday into Wednesday as a storm track moves across the Southern Plains && .SHORT TERM (THROUGH FRIDAY NIGHT)... A shear axis is moving across our area this afternoon. Based on satellite data, the shear axis extends from northeast to southwest from La Grange to Frio to Eagle Pass. Also, a boundary has formed across the northern Hill Country and it is moving across the Llano and Williamson Counties. With plenty of moisture in place (precipitable water values over 2 inches) this translates to the development of moderate to heavy showers and isolated storms capable of producing pockets of heavy rain that could lead to localized flooding. As the afternoon progresses, it is likely that the intensity of these storms increases with the aid of daytime heating. Thus far, one to three inches of rain has fallen across the southern Edwards Plateau. Additional one to two inches with isolated up to three inches are possible for the rest of this afternoon and evening. Can't rule out wind gusts of 30 to 40 mph with stronger storms. Hires models are trending drier across the Rio Grande and southern Edwards Plateau late afternoon focusing across the southern Rio Grande, Hill Country (including the Austin area), I-35/I-37 corridors, and the coastal plains. As the shear axis continues to push to the south this evening, the focus of shower and storm activity is forecast to stay across the coastal plains with slight to low chances for rain over a good portion of the local area with the exception of portions of the southern Edwards Plateau and Rio Grande where PoPs are less than 20 percent. The shear axis lingers across the local area on Friday and the combination of abundant moisture and outflow boundaries moving around the area presents another opportunity for moderate to heavy showers and isolated thunderstorms mainly during the afternoon and evening. Stronger storms are capable of producing heavy downpours that could lead to localized flooding and wind gusts of 30 to 40 mph. With the loss of daytime heating, shower and storm activity decreases during the evening into the overnight period. && .LONG TERM (SATURDAY THROUGH THURSDAY)... Saturday looks drier for some areas, but showers and storms are likely across portions of the coastal plains and nearby the I-35 corridor. By Sunday, the subtropical ridge builds back into our area and brings dry conditions and plenty of sunshine. Chances for rain return on Tuesday into Wednesday as a storm track moves across the Southern Plains into the Middle Mississippi Valley. Seasonable high and low temperatures are forecast across South Central Texas through the extended forecast period. && .AVIATION (18Z THURSDAY THROUGH SATURDAY)... VFR condition generally prevail through the TAF period with the exception of any reductions in convective activity. A complex of showers and thunderstorms continues to move south to southeast over the southern Edwards Plateau, western Hill Country and Rio Grande Plains while isolated thunderstorms are beginning to develop further east. DRT may see rain a few more hours with VCSH through the afternoon. Latest guidance suggests thunderstorm development near I- 35 sites this afternoon and opted for TEMPO groups for the best timing, though activity may linger through 01Z. Some wind gusts in excess of 30 kts are possible in and near TSRA activity, otherwise wind will generally be below 10 kts. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 94 74 95 / 30 40 10 20 Austin Bergstrom Intl Airport 74 94 73 95 / 40 50 20 30 New Braunfels Muni Airport 73 94 72 94 / 40 50 30 30 Burnet Muni Airport 73 90 71 92 / 20 30 10 20 Del Rio Intl Airport 75 95 76 96 / 20 20 20 20 Georgetown Muni Airport 74 94 72 95 / 30 40 10 20 Hondo Muni Airport 72 94 73 93 / 30 50 20 30 San Marcos Muni Airport 73 95 72 95 / 40 50 20 30 La Grange - Fayette Regional 73 91 73 92 / 40 60 30 40 San Antonio Intl Airport 75 94 76 94 / 30 40 20 40 Stinson Muni Airport 76 96 76 94 / 30 50 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...17 Long-Term...17 Aviation...27
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:13 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 21, 5:32 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Aug 21, 5:58 AM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Aug 21, 7:58 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr | 3 hr |
| Aug 21, 8:31 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Aug 21, 8:36 AM CDT | River Flood Warning | EWX | Kerr | 8 hr |
| Aug 21, 9:20 AM CDT | Areal Flood Advisory | EWX | Kerr | 3 hr |
| Aug 21, 10:06 AM CDT | Areal Flood Advisory | EWX | Bandera, Real | 3 hr |
| Aug 21, 10:53 AM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 3 hr |
| Aug 21, 11:48 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.